Sobril, Oxascand, Xanax, Xanor, etc.

Discussion in 'Support' started by Rise & Shine, Dec 16, 2013.

tinnitus forum
    1. Rise & Shine

      Rise & Shine Member

      Tinnitus Since:
      I been suffering from tinnitus like 8 weeks. I have tremendous trouble to coop with it. My life is upside down and totally out of control. The worst thing is sleeping and trying to concentrate on anything for more than 5 min.

      Can almost hear my T all the time. Cannot cover it with white sound or anything else. It´s a nasty pulsatile high pitched one that also reacts with sounds.

      I been prescribed Zoloft. Started to take that 3 weeks ago but I cannot feel that it kicked in yet.

      Also I have some Imovane for sleeping. Gives me at least 3-4 hours per night. Used to sleep like 7-8 hours before.

      Finally, to get some relief until the SSRI kicks in o got Sobril/oxascand (Benso). I take like 25-30mg a day. That really gives me some rest for some hours but when I am getting low on them the T comes back nastier than ever.

      Have been taking them for like 10 days and believe that I a starting to get addicted.

      I am thinking some different ways to go here.

      1. Just stop taking benzo and hope for the SSRI. I am not sure that I am stable enough to do that right now. Would I be able to combine SSRI with something else?

      2. Go on taking the Sobril for a few weeks and hope that I get more stable with the SSRI (with the risk of getting more addicted).

      3. Since I know my T and I reacts so good on benzo I am also thinking Xanax/Xanor but that really scares me. Might end up with benzo addiction and bad T.
      Does anyone have any experience going from Sobril to Xanax? Any other good advices?

      Do you thing Bonzos will delay your habitation process?

      Understand that I in the long run need more strategies and mental strength to deal with this but for now I just need my extremely restless body to calm down.

      It´s crazy, I never used any drugs and was very in to organic food ect. Now I am willing to take almost anything to get some relief....
    2. Per

      Per Member

      Tinnitus Since:
      As with all types of medication the dosage is key to how you will respond in the long run. I've been taking both Imovane and Xanax and as long as you keep control of the doses and take breaks their alright. If your all new to benzo's your dose should be moderate. Don't know the Imovane (or Zopiclone) strength in your country but 7.5mg is common, with Xanax it's anything from 0.50 to even 5mg depending what country. You should always start with the lowest dose of course, if the only ones available are 2mg they usually come with dividers so you can break them up into smaller doses but I guess your doc would explain this to you.

      When it comes to habituation I really can't say if benzo's prevents it or not. Some say they do, others don't. As with everything T related its speculations. If altering the central nervous system should hinder any habituation then alcohol should be on that list too, but I've never heard talk of that before.
    3. LadyDi

      LadyDi Member Benefactor

      Florida, USA
      Tinnitus Since:
      Cause of Tinnitus:
      Hi Rise and Shine: I agree with Per. The dosage, and the administration and monitoring of your meds by a psychiatrist, are critical to success with these type of drugs. Xanax has a bad rep, in part because its abused by both patients and doctors who just think they can hand out pills. But I have been on it for six months, very low dose, and it has helped me tremendously.

      Also, I am starting a sound therapy treatment and was told the Xanax, at my level, would not hinder my habituation. But my guess is it is different for different.

      Takes a long time for SSRIs to kick in. So if you go that route, you must be patient. And yes, there may be something you can take along with it to get you over the hump. Also, goes without saying: Never stop taking any benzo cold turkey. You need to be weened off, with a doctor's help.

      Good luck. I feel for you. I was an anxious mess for months -- like you, was opposed to medications and was terrified I would become an addict if I took them. But they have made all the difference for me. Also practice healthy relaxation techniques, like breathing exercises, mediation, exercise.
      • Informative Informative x 1

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.